Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 121, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 1994, 7:32 PM CDT for Meade County, Kansas. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1994, 7:32 PM CDT (00:32 UTC)
- Expired
- Jul 3, 1994, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Meade County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 040031 RRA SVRDDC KSC119-040115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 732 PM CDT SUN JUL 3 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...NORTHERN MEADE COUNTY AT 730 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM OVER MEADE STATE LAKE AND OVER FOWLER MOVING NORTH AT 25 MILES AN HOUR. THE STORMS WILL BE OVER MEADE BY 755 PM CDT AND REACH HAGGARD IN GRAY COUNTY BY 800 PM CDT. PERSONS IN OR NEAR THE PATH OF THESE STORMS AND IN THE TOWN OF MEADE SHOULD TAKE SHELTER NOW FROM THESE DANGEROUS STORMS. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:17 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 3, 3:17 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 PM CDT SUN JUL 3 1994 OK MESONET SHOWG TEMPS ACRS PNHNDL OFF TO THE RACES WITH SOME ALREADY OVER 100 INDUCED BY SUBSIDENCE RIDGE OVR ERN OK/N TX. THIS IS MERGING WITH LLVL MOISTR CNVRGNC BTWN GAG-P28...PER ADAP. 88D SHOWS CNVCTN WITH LDS SHOWG STRIKES NW OF CAO MOVG TWD EHA/EXT SW KS. 12Z ETA GRID DATA PROGS VRY HI CAPES IN WCNTL KS VCNTY OF GCK-SCOTT-NESS CITY-HAYS-DDC THIS PM ALG WITH NWD MOVG THETAE AXIS THRU MDNT. BLV DYTM HTG DRYLN CNVCTN OCCURG IN NE NM AND ERN CO WILL TRIGGER MCS AS PLANNED AND MOVE NEWD INTO DDC CWA NERNMST COS. FFG VALUES IN THESE AREAS HAVE DROPPED TO 1-1.6 IN/3 HR DUE TO 2+ INCH EPISODE LAST NIGHT. LCL HEAVY RAINS WILL LKLY CAUSE FLASH FLOOD PROBLEMS SOMEWHR TONIGHT. AM RELUCTANT TO CALL FOR FFW ATTM UNTIL RAIN BECOMES IMMINENT AND TRAJECTORY BECOMES MORE RESOLVED. RICKS PCPN FCST METHOD SHOWS 3.73 INCHES WITH A POTL OF 7.89. SEE NO DIFFICULTY IN ACHIEVING 3.73 AMT. WTR VPR SHOWG A PAC TRPCL PLUME INTO THE AREA SO AN ISOLATED AREA OF NR 8 INCHES NOT OUT OF REALM OF PSBLTY. NONETHELESS...SVR THREAT STILL REAL FOR THIS AFTN AFT 4 PM AND CONTG INTO MON AM FM W TO E. DDC 068/101 5- GCK 065/102 5- EHA 065/103 6- LBL 066/103 6- HYS 062/099 72 P28 069/100 2- RICKS
In the hours before
Special weather statement, Jul 3, 5:02 PM CDT, 2 hours 30 minutes before
KSZ088-032305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 503 PM CDT SUN JUL 3 1994 ...STRONG THUNDERSTORMS ARE THREATENING CLARK STATE LAKE... AT 5 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 10 MILES SOUTHWEST OF CLARK STATE LAKE. THESE STORMS ARE MOVING NORTHEAST AT 20 MILES AN HOUR. THESE STORMS WILL BE INT THE VICINITY OF CLARK STATE LAKE AROUND 515 PM. CLARK COUNTY IS INCLUDED IN A TORNADO WATCH WHICH IS IN EFFECT UNTIL 11 PM CDT. STRONG WIND GUSTS IN EXCESS OF 40 MPH...DEADLY LIGHTNING AND HEAVY RAINFALL IS LIKELY WITH THESE STORMS. DON'T HAVE TRAGEDY STRIKE THIS HOLIDAY WEEKEND. IF STORMS THREATEN...SEEK SAFE COVER IMMEDIATELY. RICKS
Special weather statement, Jul 3, 5:03 PM CDT, 2 hours 29 minutes before
KSZ088-032305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 503 PM CDT SUN JUL 3 1994 ...STRONG THUNDERSTORMS ARE THREATENING CLARK STATE LAKE... AT 5 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 10 MILES SOUTHWEST OF CLARK STATE LAKE. THESE STORMS ARE MOVING NORTHEAST AT 20 MILES AN HOUR. THESE STORMS WILL BE INT THE VICINITY OF CLARK STATE LAKE AROUND 515 PM. CLARK COUNTY IS INCLUDED IN A TORNADO WATCH WHICH IS IN EFFECT UNTIL 11 PM CDT. STRONG WIND GUSTS IN EXCESS OF 40 MPH...DEADLY LIGHTNING AND HEAVY RAINFALL IS LIKELY WITH THESE STORMS. DON'T HAVE TRAGEDY STRIKE THIS HOLIDAY WEEKEND. IF STORMS THREATEN...SEEK SAFE COVER IMMEDIATELY. RICKS
Special weather statement, Jul 3, 5:35 PM CDT, 1 hour 57 minutes before
KSZ030-031-043-044-045-046-063-064-065-066-077-078-079-080-081- 087-088-089-090-032345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 536 PM CDT SUN JUL 3 1994 ...SPOTTERS AND LAW ENFORCEMENT OFFICIALS IN WEST KANSAS TAKE HEED... ...A TORNADO WATCH IS IN EFFECT FOR A LARGE PART OF WEST KANSAS UNTIL 11 PM CDT... THUNDERSTORMS WERE RAPIDLY DEVELOPING WITHIN THE WATCH AREA. SOME OF THE STORMS WERE BEGINNING TO TAKE ON SEVERE CHARACTERISTICS. SPOTTERS ARE URGED TO ACTIVATE. AT THIS TIME...THE PRIMARY AREA OF CONCERN IS IN EASTERN MEADE COUNTY...CLARK COUNTY...KIOWA COUNTY...COMANCHE COUNTY. AND SOUTHERN FORD COUNTY. TORNADOES ARE QUITE POSSIBLE WITH THESE STORM @CONTACT YOUR COUNTY COORDINATOR FOR DETAILS. RICKS
Special weather statement, Jul 3, 5:36 PM CDT, 1 hour 56 minutes before
KSZ030-031-043-044-045-046-063-064-065-066-077-078-079-080-081- 087-088-089-090-032345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 536 PM CDT SUN JUL 3 1994 ...SPOTTERS AND LAW ENFORCEMENT OFFICIALS IN WEST KANSAS TAKE HEED... ...A TORNADO WATCH IS IN EFFECT FOR A LARGE PART OF WEST KANSAS UNTIL 11 PM CDT... THUNDERSTORMS WERE RAPIDLY DEVELOPING WITHIN THE WATCH AREA. SOME OF THE STORMS WERE BEGINNING TO TAKE ON SEVERE CHARACTERISTICS. SPOTTERS ARE URGED TO ACTIVATE. AT THIS TIME...THE PRIMARY AREA OF CONCERN IS IN EASTERN MEADE COUNTY...CLARK COUNTY...KIOWA COUNTY...COMANCHE COUNTY. AND SOUTHERN FORD COUNTY. TORNADOES ARE QUITE POSSIBLE WITH THESE STORM CONTACT YOUR COUNTY COORDINATOR FOR DETAILS. RICKS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 43 min |
| Jul 3, 7:12 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 48 min |
| Jul 3, 7:24 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 51 min |
| Jul 3, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 56 min |
| Jul 3, 8:02 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 58 min |
| Jul 3, 8:02 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 17 min |
| Jul 3, 8:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 61 min |
| Jul 3, 8:32 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 58 min |
| Jul 3, 8:58 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 62 min |
| Jul 3, 9:29 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.